Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 31, 2006, 8:23 PM CST. It was in force for 19 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2006, 8:23 PM CST (02:23 UTC)
- Expired
- Apr 1, 2006, 3:00 PM CST
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 1:00 AM CST | FLASH FLOOD | 2 S San Juan, PR | FLOODING AT STOP 18 BARRIADA FIGUROA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 277 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 010223
FFWSJU
PRC127-010500-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1023 PM AST FRI MAR 31 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
* UNTIL 100 AM AST
* AT 1018 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS AND ISOLATED THUNDERSTORMS WITH HEAVY RAINFALL MOVING SLOWLY
WEST NORTHWEST ALONG AND JUST OFF OF THE NORTH COAST OF PUERTO RICO.
THE HEAVIEST RAINFALL CONTINUES TO AFFECT PARTS OF THE SAN JUAN
METRO AREA...WHERE 1 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN.
EMERGENCY MANAGERS AND MEDIA PERSONNEL HAVE REPORTED SOME FLOODING
OF URBAN AREAS IN SANTURCE...CONDADO AND OCEAN PARK. ADDITIONAL
RAINFALL OF 1 TO 2 INCHES IS POSSIBLE THROUGH 100 AM AND THIS WILL
WORSEN ONGOING FLOODING AND RESULT IN NEW FLASH FLOODING WITHIN THE
WARNED AREA.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
LAT...LON 1846 6603 1836 6605 1832 6606 1832 6606
1846 6608
$$
BCS/ASL1 follow-up statement
000
WGCA72 TJSJ 010448
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1244 AM AST SAT APR 1 2006
PRC127-010524-
SAN JUAN-
1244 AM AST SAT APR 1 2006
...THE FLASH FLOOD WARNING IS CANCELLED...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
RAIN HAS MOVED OFF THE COAST AND WITH IT THE DANGER OF FLASH
FLOODING. NEVERTHELESS...RESIDENTS AND VISITORS MAY STILL HAVE TO
CONTEND WITH STANDING WATER IN ROADS AND LOW-LYING AREAS THAT WILL
BE SLOW TO DRAIN. HEAVY SHOWERS ARE CONTINUING ON AND CLOSE TO THE
COAST IN AREAS TO THE EAST. THIS SITUATION WILL BE CLOSELY MONITORED.
LAT...LON 1846 6603 1836 6605 1832 6606 1832 6606
1846 6608
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 12:38 PM CST, 7 hours 45 minutes earlier.
Area forecast discussion, Mar 31, 12:38 PM CST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
238 PM AST FRI MAR 31 2006
.DISCUSSION...12Z SOUNDING MEASURED A VERY LIGHT LOW LEVEL WIND
FLOW AND A PRECIPITABLE WATER OF 2.91 INCHES. AN AREA OF NUMEROUS SHOWERS
AND THUNDERSTORMS OVER THE OCEAN WAS NOTED. IT IS ASSOCIATED TO
THE CONFLUENCE OF THE LOW LEVEL WINDS. VERY HEAVY SHOWERS AND
THUNDERSTORMS ALSO DEVELOPED OVER THE ISLAND OF PUERTO RICO WHERE
PUBLIC REPORTED HEAVY DOWNPOUR. SATELLITE IMAGERY DEPICTED
CLEARLY A SHEAR LINE MENTIONED IN PMDCA PRODUCT FROM MONA PASSAGE
AND ACROSS PUERTO RICO.
THE HIGH MOISTURE CONTENT WILL COMBINE WITH THE OROGRAPHIC
EFFECTS...DIURNAL HEATING AND SEE BREEZE TO INDUCE THE FORMATION
OF SHOWERS AND THUNDERSTORMS BEGINNING AROUND NOON.
GFS MODEL GUIDANCE ADVERTISE A STRONG UPPER LEVEL JET (NEAR 100
KNOTS) DURING THIS WEEKEND WHICH WILL ADD MORE INSTABILITY AND
WILL MAKE THE AFTERNOON CONVECTION TO LINGER INTO THE LATE EVENING
HOURS.
&&
.MARINE...ACTUAL MARINE GUIDANCE AND OBSERVATIONS FROM EXPERIENCED
PEOPLE MADE ME TO CONTINUE WITH THE HIGH SURF ADVISORY UNTIL 600 PM
THIS EVENING. GUIDANCE SUGGEST THAT LONG PERIODS SWELLS WILL
CONTINUE TO ARRIVE TO OUR LOCAL ATLANTIC WATERS. WITH THE HEAVY
PRECIPITATION OCCURRING AND EXPECTED TO CONTINUE DURING THE
EVENING OVER THE ATLANTIC WATERS AND PART OF THE MONA
PASSAGE...MARINE CONDITIONS IN THE ATLANTIC ARE FORECAST TO BE
VERY ROUGH.
&&
.AVIATION...EAST OF THE SAN JUAN INTERNATIONAL AIRPORT...STRONG
THUNDERSTORMS ARE OCCURRING ACROSS THE NORTH COASTAL SECTIONS FROM
WHERE MANY AIRCRAFTS MAKE THEIR APPROACH FOR LANDING.
&&
.HYDROLOGY...HEAVY RAINFALL HAVE BEEN OCCURRING DURING THE PAST
FEW DAYS ACROSS THE SECTORS OF PUERTO RICO AND ADDITIONAL RAINFALL
IS ADVERTISED. THIS MAY RESULT IN SATURATION OF THE GROUND AND
CONSEQUENT SUSCEPTIBILITY FOR FLOODING NEXT FEW DAYS.
&&
.CLIMATE...EXPECT PERSISTENCE IN THE AFTERNOON CONVECTION FOR THE
NEXT FEW DAYS. NO DOUBT THE RAINY SEASON ALREADY STARTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 74 83 74 83 / 50 40 50 50
STT 76 82 76 82 / 20 40 40 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 6 PM AST THIS AFTERNOON FOR PRZ001-
PRZ002-PRZ005-PRZ008-PRZ010-PRZ012-PRZ013.
VI...HIGH SURF ADVISORY UNTIL 6 PM AST THIS AFTERNOON FOR VIZ001.
&&
RIVERAHazardous weather outlook, Mar 31, 4:30 AM CST, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST FRI MAR 31 2006 PRZ001>013-AMZ710>750-011000- 630 AM AST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN OLD FRONTAL BOUNDARY IN THE VICINITY OF PUERTO RICO WILL CONTINUE TO ENHANCE LOCAL SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. SOME OF THE SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO URBAN AND SMALL STREAM FLOODING. LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE NORTH COAST OF PUERTO RICO UNTIL 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...THE FRONTAL BOUNDARY WILL MEANDER ACROSS THE LOCAL AREA THROUGH THE WEEKEND PRODUCING PERIODS OF SHOWERS AND THUNDERSTORMS. ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAIN CAN BE EXPECTED ACROSS THE FORECAST AREA...WHICH MAY LEAD TO URBAN AND SMALL STREAM FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. VIZ001-002-AMZ710>730-011000- 630 AM AST FRI MAR 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...A FRONTAL BOUNDARY IN THE VICINITY OF THE U.S. VIRGIN ISLANDS WILL CONTINUE TO ENHANCE LOCAL SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT. LONG PERIOD NORTHERLY SWELLS WILL CONTINUE TO AFFECT THE LOCAL ATLANTIC COASTAL WATERS AND PASSAGES INTO THE CARIBBEAN. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR THE ATLANTIC WATERS. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE NORTH COASTS OF THE NORTHERN U.S. VIRGIN ISLANDS UNTIL 11 AM THIS MORNING. .DAYS TWO THROUGH SEVEN...THE FRONTAL BOUNDARY WILL MEANDER ACROSS THE LOCAL AREA THROUGH THE WEEKEND PRODUCING PERIODS OF SHOWERS AND THUNDERSTORMS. ISOLATED THUNDERSTORMS AND LOCALLY HEAVY RAIN CAN BE EXPECTED ACROSS THE FORECAST AREA...WHICH MAY LEAD TO URBAN AND GUT FLOODING. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 9:28 PM CST | Flash Flood Warning | JSJ | 20 hr | |
| Apr 1, 12:58 PM CST | Marine Weather Statement | JSJ | 8 hr | |
| Apr 1, 1:26 PM CST | Flash Flood Warning | JSJ | 18 hr | |
| Apr 1, 3:28 PM CST | Flash Flood Warning | JSJ | 20 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.